Format

Send to

Choose Destination
World J Gastroenterol. 2006 Sep 7;12(33):5396-8.

Multiplex neuritis in a patient with autoimmune hepatitis: a case report.

Author information

1
Department of Medicine I, University Medical Centre Hamburg-Eppendorf, Martinistr. 52, Hamburg 20246, Germany.

Abstract

A 37-year old woman presented with a 9-year history of hepatitis of unknown origin and aminotransferases within a 3-fold upper limit of normal. Autoimmune hepatitis (AIH) was diagnosed on the basis of elevated aminotransferases, soluble liver antigen/liver pancreas (SLA/LP) autoantibodies and characteristic histology. Immunosuppressive therapy led to rapid normalization of aminotransferases. Two years later, the patient developed left sided hemisensory deficits under maintenance therapy of prednisolone and azathioprine (AZT). Later she developed right foot drop and paraesthesia in the ulnar innervation territory on both sides. Magnetic resonance imaging (MRI) and cerebral panangiography suggested cerebral vasculitis. Neurological investigation and electromyography disclosed multiplex neuritis (MN) probably due to vasculitis. Consistent with this diagnosis, autoantibodies to extractable nuclear antigens were detectable in serum. Immunosuppression was changed to oral 150 mg cyclophosphamide (CPM0) per day. Prednisolone was increased to 40 mg/d and then gradually tapered to 5 mg. Oral CPM was administered up to a total dose of 40 g and then substituted by 6 times of an intervall infusion therapy of CPM (600 mg/m(2)). Almost complete motoric remission was achieved after 3 mo of CPM. Sensibility remained reduced in the right peroneal innervation territory. Follow-up of cranial MRI provided stable findings without any new or progressive lesions. This is the first report of multiplex neuritis in a patient with autoimmune hepatitis.

PMID:
16981276
PMCID:
PMC4088213
DOI:
10.3748/wjg.v12.i33.5396
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for Baishideng Publishing Group Inc. Icon for PubMed Central
Loading ...
Support Center